Discontinuation Symptoms and SSRIs
J Clin Psychiatry 1998;59(10):535-536 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: I read with interest the recent supplement to the Journal based on the meeting chaired by Dr. Schatzberg and agree that the constellation of symptoms associated with the abrupt discontinuation of selective serotonin reuptake inhibitors (SSRIs) has emerged as a topic of clinical interest. I have difficulty understanding, however, some of the conclusions drawn by the Discontinuation Consensus Panel of authors in this supplement, namely, that “discontinuation reactions are more likely to occur or to become apparent during discontinuation of SRIs [serotonin reuptake inhibitors] that have shorter half-lives than the extended half-life agent fluoxetine” and that symptoms of discontinuation are “minimized by a slow taper or by using a drug that has an extended half-life.”